MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404301
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was removed as it would not inflate as expected.A new inflatable penile prosthesis was implanted.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis pump and cylinders at our quality assurance laboratory, the returned components underwent a thorough analysis.Both cylinders were visually inspected, and leak tested.The first cylinder had a hole with fluid loss from a sharp instrument in the proximal end of the cylinder.The second cylinder passed visual inspection and the leakage test.There were no visual damages or abnormalities found.The pump was visually inspected, leak tested, and functionally tested.- the pump passed visual inspection and there were no visual damages or abnormalities found.The pump passed the leak test and functional testing.Based on the information available and analysis results, the reported deflation issue was unable to be confirmed and the cause was not established.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18193841
Report Number2124215-2023-66094
Device Sequence Number15382453
Product Code FHW
UDI-Device Identifier00878953005720
UDI-Public00878953005720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404301
Device Catalogue Number72404301
Device Lot Number1100160718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR UPN 720182-01 LOT 1100328068; RESERVOIR UPN 720182-01 LOT 1100328068
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age37 YR
Patient SexMale